Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Treatment For Severe Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Severe Neuropathy with sores on feet possible?

I have been diagnosed 11 years ago and have been on every imaginable combination. My current combination is Ziagen, Crixivan and a study drug ABT/378 (since August 17). Previous combination since December 23, 1999 was Crixivan, Norvir and Ziagen....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The medications you are currently on would not likely contribute to any neuropathy that you might be experiencing. Certainly the indinavir has been associated with ingrown toe nails which can lead to infections and surrounding blisters, etc. The... Read more »

Severe Neuropathy in both feet

Dear Dr.Henry,Please would you tell me if Humane Growth Hormone (or any other Steroid) will be beneficial to the restoration of my Nerves which have apparently been damaged by the HIV and the cause of my Neuropathy.Despite restoration of CD4's...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Not that I am aware of. There is some data that L-acetyl carnitine (1500 mg BID) might help. Some also use calcium, magnesium, B1, B2 as adjuncts. The issue is whether HIV caused the neuropathy (in which case HIV therapy is recommended) or the... Read more »

peripheral neuropathy, start treatment?

Hello Doctor(s),I have just started experiencing symptoms of peripheral neuropathy (tingling in left pinky and ring finger). Does this indicate I should begin HAART?My CD4+ is 385, VL 35,000.When using HAART, can I expect the peripheral neuropathy...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your question.In general, early or mild symptoms of peripheral neuropathy often respond to HAART. Later or more severe PN is much more difficult to treat. It is important in this statement to avoid certain medications whose use are... Read more »

RE: peripheral neuropathy, start treatment?

Dear Doctor Young,Thank you for taking the time to answer my question. Hope you dont mind a quick follow up.Is there any way to determine if my neuropathy is actually being caused by the HIV virus? My Doctor doesnt think that it is, and has been...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
It's difficult to determine the cause sometimes, though there is a usual list of suspects, like B-12 or folate deficiency.The fact that your viral load has gone from 35K to 200K also might be sufficient cause to at least consider starting... Read more »
Connect With Others

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Treatment options for Neuropathy

Posted by Neuropathypain, 1 Reply
I have suffered from Neuropathy since 2000. At first they thought it was the Zerit that I was on becuase a side effect was Neuropathy and it could go away, it never did it just got worse. I have tried every drug from Neurotin to Lyrica with no pain... Read more »

Neuropathy. Please help!

Posted by Anonymous, 1 Reply
I tested negative at 3 months. But soon after that I started feeling severe pain on my legs and feet. No I dont feel anything, but is like one day in dont feel nothing the next 2 or 3 days i feel terrible pain. Can it be hiv related neuropathy? Why... Read more »